Reactions 1704, p372 - 2 Jun 2018
Gum bleeding: case report
A 77-year-old man developed gum bleeding during
treatment with warfarin.
The man, who had been receiving treatment with oral
warfarin 1.25mg daily for three weeks for persistent non-
valvular atrial fibrillation, developed moderate gum bleeding at
the INR of 3.41.
Thereafter, the man’s gum bleeding was well-controlled
with warfarin discontinuation.
The man then started receiving oral warfarin 1.25mg daily
for prevention of stroke or systemic embolism during next
admission. However, he developed serious gum bleeding
again at the INR of 3.05. Subsequently, his warfarin therapy
was discontinued, and he was started on phytomenadione.
One hour later, the gum bleeding improved and INR value also
decreased to 2.07. A genetic analysis for warfarin revealed the
presence of reduced-function alleles of VKORC1 (AA) and
CYP2C9 (*1/*3). Based on this analysis, he was considered to
be warfarin-sensitive. He was then treated with left atrial
appendage closure and rivaroxaban.
Author comment: "A 77-year-old persistent [non-valvular
atrial fibrillation] male. . .who had been taking warfarin with
the dosage of 1.25mg daily for 3 weeks, suffered from a
moderate gum bleeding at the presence of international
normalized ratio (INR) being 3.41 outside the hospital."
"Meanwhile, when regarding a high risk of stroke
(CHA2DS2-VASc score of 2) and intolerance to OAC of the
present patient, LAAC was regarded as a preferable option on
the basis of patient’s aspiration."
Shen L, et al. Optimal nonvitamin K antagonist oral anticoagulant therapy in a
warfarin-sensitive patient after left atrial appendage closure: A case report.
Medicine 97: e0683, No. 18, 01 May 2018. Available from: URL: http://
doi.org/10.1097/MD.0000000000010683 - China
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved